I'm trying to find help for my husband. He has been on suboxone since last summer after an extremely powerful addiction to IV dilaudid. He also has GI issues from multiple stomach surgeries. For some reason he has absorption issues even when dissolving things under the tongue- he takes 5 sub a day which our MD says is his highest perscribed dose he's ever given. Regardless of how much sub he takes he experiences withdrawal symptoms (nausea, vomiting and sweating are the worst) a few times a week. He really would like to stop the rollercoaster and get off the sub altogether but have heard withdrawal from that is just as bad if not worse. We've tried weaning the dose down but no success. Does any one know of an inpt facility that can deal with withdrawal when someone has significant health issues? I'd like to find a place that will give him IVfluids and maybe Iv Ativan as thats the only thing that stops his nausea/vomiting. Thanks, I'm watching mu husband waste away...it's crazy that all of his health problems including his addiction has been created by physicians whoo now want nothing to do with the problem they've created.
hi lori, when you say 5 subs a day--is that 2mg or 8mg pills?? if they are the 8mg, that is way too much sub, that will cause nausea, vomiting, sweats etc... most sub dr.s will tell you that sub is 50 times stronger than morphine, and way stronger than dilaudid. but sub has a ceiling effect at 16mg. some dr.s will order 32mg if the person has been on mmt for a long time, but most, like mine, won't go over 16mg/day. he really needs to try to taper down--what you're describing sounds like too much sub, not withdrawls. i think you are right about in pt. treatment--he may really need it.!
he is taking 8 mg pills so his dose is 40mg...our MD says if you're feeling bad take more...good info..thanks
wow lori, all i can say is 40mg of sub is a huge huge dose. 98%of the opiate receptors are covered at 32mg. i saw a picture of brain scans at different sub doses. at 16mg most of the receptors were covered and the difference between 16mg and 32mg was very slight. 40mg would make most people very sick. nausea, vomiting, severe headaches, extreme fatigue, knodding off ,all occur at doses that are way too high. the "right" dose of sub is the lowest dose that stops withdrawls and cravings. but if you're taking too much, it can look like withdrawl symptoms. the first 2 weeks on suboxone i had severe migraines and had to switch to subutex and lower my dose, and all the headaches stopped. i was up to 80 10mg lortab a day, and all i needed at first was 16mg--probably could have started lower, because i felt fine after the first 8mg. i would seriously consider switching dr.s any dr. who says 40mg is ok, doesn't know what he's talking about!!!
all any dr. has to do is take a 8hr. on-line course to be certified to prescribe sub. i go to an addictionologist/psychiatrist--he NEVER starts anyone higher than 16mg and he is considered an expert in his field. if dr.s in my state get into trouble with drugs--he is the dr. that the dr.s go to.!! maybe that's why he is sooo dang expensive!! good luck--i hope this helps!!
I was on 8mg and I vomited about every day, sweats and pain!! It was awful! He should get down to 32mg immediately,even less, but should go and see another doc. He should get something to get his colon moving! Is he constipated?
Is the doc a GP or Neurologist? Here in South Africa even 16mg can be a lethal dose, but I believe 32 is max dose. No way. No taking more. Get him to hospital. He will overdose!!!